Alert archive / Virginia / Wind Advisories in 2012
Wind Advisory 12, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Dec 26, 2012, 1:40 PM EST for 24 counties in Virginia; 11 counties in Maryland; 8 counties in West Virginia. It took effect at Dec 27, 2012, 9:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2012, 1:40 PM EST (18:40 UTC)
- In effect from
- Dec 27, 2012, 9:00 AM EST
- Expired
- Dec 27, 2012, 4:10 PM EST
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
All 43 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, King George County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Stafford County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 44 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
561 WWUS71 KLWX 261840 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 140 PM EST WED DEC 26 2012 DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ025>031- 036>040-042-052>055-057-501>504-WVZ050>053-055-501>506-270245- /O.NEW.KLWX.WI.Y.0012.121227T1400Z-121227T2300Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-KING GEORGE- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... CHARLOTTESVILLE...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX... ALEXANDRIA...FALLS CHURCH...WARRENTON...HIGHTOWN...MONTEREY... MARTINSBURG...CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE... FRANKLIN 140 PM EST WED DEC 26 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM EST THURSDAY. * TIMING...THURSDAY MORNING AND AFTERNOON * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...DOWNED TREES AND POWERLINES WILL BE POSSIBLE FROM THE HIGHER WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
5 follow-up statements
656 WWUS71 KLWX 270228 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 928 PM EST WED DEC 26 2012 DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ025>031- 036>040-042-052>055-057-501>504-WVZ050>053-055-501>506-271030- /O.CON.KLWX.WI.Y.0012.121227T1400Z-121227T2300Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-KING GEORGE- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... CHARLOTTESVILLE...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX... ALEXANDRIA...FALLS CHURCH...WARRENTON...HIGHTOWN...MONTEREY... MARTINSBURG...CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE... FRANKLIN 928 PM EST WED DEC 26 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST THURSDAY... * TIMING...THURSDAY MORNING AND AFTERNOON * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...DOWNED TREES AND POWERLINES WILL BE POSSIBLE FROM THE HIGHER WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
394 WWUS71 KLWX 270835 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 335 AM EST THU DEC 27 2012 DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ025>031- 036>040-042-052>055-057-501>504-WVZ050>053-055-501>506-271645- /O.CON.KLWX.WI.Y.0012.121227T1400Z-121227T2300Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-KING GEORGE- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... CHARLOTTESVILLE...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX... ALEXANDRIA...FALLS CHURCH...WARRENTON...HIGHTOWN...MONTEREY... MARTINSBURG...CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE... FRANKLIN 335 AM EST THU DEC 27 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... * TIMING...FROM MID MORNING THROUGH LATE AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...DOWNED TREES AND POWERLINES WILL BE POSSIBLE FROM THE HIGHER WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
311 WWUS71 KLWX 271445 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 945 AM EST THU DEC 27 2012 DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ025>031- 036>040-042-052>055-057-501>504-WVZ050>053-055-501>506-272245- /O.CON.KLWX.WI.Y.0012.000000T0000Z-121227T2300Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-KING GEORGE- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... CHARLOTTESVILLE...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX... ALEXANDRIA...FALLS CHURCH...WARRENTON...HIGHTOWN...MONTEREY... MARTINSBURG...CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE... FRANKLIN 945 AM EST THU DEC 27 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * TIMING...FROM MID MORNING THROUGH LATE AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...DOWNED TREES AND POWERLINES WILL BE POSSIBLE FROM THE HIGHER WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
079 WWUS71 KLWX 271914 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 214 PM EST THU DEC 27 2012 MDZ501-502-VAZ025>031-036>040-055-057-501>504-WVZ050>053-055- 501>506-272015- /O.CAN.KLWX.WI.Y.0012.000000T0000Z-121227T2300Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-STAFFORD-KING GEORGE- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... CHARLOTTESVILLE...WASHINGTON...WARRENTON...HIGHTOWN...MONTEREY... MARTINSBURG...CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE... FRANKLIN 214 PM EST THU DEC 27 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DIMINISHED BELOW 40 KNOTS. $$ DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ042-052>054-272300- /O.CON.KLWX.WI.Y.0012.000000T0000Z-121227T2300Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-LOUDOUN- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...LEESBURG...MANASSAS...MANASSAS PARK... FAIRFAX...ALEXANDRIA...FALLS CHURCH 214 PM EST THU DEC 27 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * TIMING...THROUGH 6 PM. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. * IMPACTS...DOWNED TREES AND POWERLINES WILL BE POSSIBLE FROM THE HIGHER WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
744 WWUS71 KLWX 272110 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 410 PM EST THU DEC 27 2012 DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ042-052>054-272215- /O.CAN.KLWX.WI.Y.0012.000000T0000Z-121227T2300Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-LOUDOUN- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...LEESBURG...MANASSAS...MANASSAS PARK... FAIRFAX...ALEXANDRIA...FALLS CHURCH 410 PM EST THU DEC 27 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DIMINISHED A BIT LATE THIS AFTERNOON. WIND GUSTS BETWEEN 30 AND 40 MPH CAN BE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Dec 26, 11:54 AM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Dec 26, 11:54 AM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1154 AM EST WED DEC 26 2012
.SYNOPSIS...
LOW PRESSURE OVER THE TENNESSEE VALLEY WILL MOVE TO THE NORTHEAST
TODAY...CROSSING THE APPALACHIANS THIS AFTERNOON AND THEN MOVING
OFF THE MID-ATLANTIC COAST TONIGHT. HIGH PRESSURE WILL RETURN FOR
LATE IN THE WEEK BEFORE ANOTHER STORM SYSTEM IMPACTS THE MID
ATLANTIC SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATED THE FORECAST TO EXTEND THE WINTER WEATHER ADVISORY FOR THE
METRO AREAS THROUGH 7PM. TEMPS HAVE STRUGGLED TO RISE ABOVE
FREEZING THIS AFTERNOON. EXPECT A MOSTLY RAIN/SLEET MIXTURE FOR
THE REMAINDER OF THE AFTERNOON AS TEMPERATURES RISE ACROSS MUCH OF
THE METRO ADVISORY AREA. HOWEVER...POCKETS OF FREEZING RAIN WILL
LINGER IN THE NORMALLY COLDER LOCALES. IN ADDITION...ROADS MAY
CONTINUE TO BE SLICK FOR THE AFTERNOON RUSH WITH SOME ICING ON
BRIDGES AND OVERPASSES.
LOW PRESSURE CURRENTLY ACROSS SOUTH CENTRAL KY/N CENTRAL TN. HAVE
MADE A FEW TWEAKS TO THE FORECAST THIS MORNING.
FIRST...ISSUED A WINTER WEATHER ADVISORY FOR THE BALT/WASHINGTON
DC METRO AREAS. GETTING A FEW REPORTS OF FREEZING RAIN MIXING IN
WITH THE SNOW AND SLEET THIS MORNING. THIS WILL MAKE TRAVELLING ON
ROADWAYS HAZARDOUS. A TRANSITION TO ALL RAIN IS EXPECTED BY THE
EARLY AFTERNOON AS TEMPERATURES RISE TO ABOVE FREEZING IN MOST
URBAN LOCALES.
SECONDLY...ISSUED A COASTAL FLOOD ADVISORY FOR THE WESTERN SHORE
OF THE CHESAPEAKE BAY. SEE BELOW DISCUSSION FOR MORE DETAILS.
REMAINDER OF THE FORECAST REMAINS ON TRACK AND NO CHANGES AT THIS
TIME.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THE PRECIP PORTION OF THE STORM SYSTEM WILL EXIT OFF THE MID ATLC
COAST EARLY THU MRNG...BUT THE SECOND HALF OF THE SYSTEM WILL BE THE
DRY WINDY DAY LEFT BEHIND. A WINDY AND COLD THURSDAY FOR THE AREA
WHICH WILL HELP TO DRY OUT THE REGION BUT DO LITTLE TO WARM IT UP.
NW WINDS OF 30 TO 40 MPH WILL BE COMMON FROM SUN UP TIL SUN
DOWN...DROPPING OFF DURING THE EVE HRS. WIND CHILLS DURING THE DAY
HOWEVER WILL FEEL LIKE THE 20S ACROSS THE REGION AND ONLY IN THE
TEENS OVER THE CNTRL APLCNS. SIMILAR TEMPS ON FRIDAY W/ HIGHS BARELY
REACHING 40 BY MID AFTN...THOUGH IT IS NEAR SEASONAL AVERAGE - BUT
MUCH LIGHTER WINDS WILL NOT DROP THE WIND CHILLS DOWN MUCH FURTHER
THAN THE AMBIENT TEMP.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AFTER A QUIET FRIDAY...ANOTHER QUICK-HITTING LOW PRESSURE SYSTEM
WILL SLIDE ACROSS THE REGION FOR A GOOD PORTION OF SATURDAY. LONG
TERM SOLUTIONS BEGINNING TO TREND TOWARD A SIMILAR SOLUTION ON THE
FEATURES THAT WILL DRIVE THIS SYSTEM. THE GFS IS TREATING THIS
SYSTEM LIKE THE MONDAY SHORTWAVE THAT BISECTED THE CWA IN TERMS OF
TYPES W/ MOSTLY SNOW ACROSS THE WRN HALF AND RAIN OVER THE ERN HALF
- THOUGH A RAIN-SNOW MIX ALSO AFFECTED THE PIEDMONT PERIODICALLY.
LIGHT-MODERATE QPF AND A FAIRLY PROGRESSIVE SYSTEM W/ A RELATIVELY
WEAK SFC LOW AND ONLY MILD DYNAMICS DRIVING THE SHORTWAVE. ONCE THE
WAVE MOVES OFF THE COAST...THEN THE GULF STREAM INTERACTION RAPIDLY
INTENSIFIES THE STORM BUT NOT UNTIL IT IS LARGELY OFF THE COAST AND
AWAY FROM THE AREA. THE 00Z EURO HAS COME MORE IN LINE W/ THE LATEST
GFS DETRM/ENS RUN...WHEREAS THE 12Z WAS MUCH STRONGER AND MORE
IMPACTING. THE LATEST EURO ALSO SHOWING A LIGHT BATCH OF PRECIP THAT
SLIDES QUICKLY OVER THE AREA ON SAT...AGAIN W/ AN I-95 RAIN
REGIME...SNOW ACROSS THE WRN HALF AND A MIX IN THE MIDDLE.
FURTHER INTO THE LONG RANGE...IT LOOKS LIKE A BREAK THAT'S LONGER
THAN JUST A DAY WILL BE IN STORE FOR EARLY NEXT WEEK. EXTENDED
GUIDANCE DOES SHOW ANOTHER POTENT STORM SYSTEM DEVELOPING OVER THE
DESERT SW/SRN PLAINS BUT TOO FAR INTO THE FUTURE TO RESOLVE HOW
THE LATITUDINAL WAVES WILL AFFECT AND STEER THE SYSTEM.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
WINTRY MIX WILL CONTINUE AT THE TERMINAL SITES THIS MORNING. IFR
CONDITIONS WHICH LIKELY LAST THROUGH THE AFTERNOON/EVENING.
SKIES WILL BEGIN TO CLEAR OUT THU MRNG...BUT THIS WILL BE FROM
STRONG LOW LEVEL WINDS PUSHING THE SYSTEM OUT TO SEA. A PORTION OF
THESE INTENSE BOUNDARY LAYER WINDS WILL BE MIXED TO THE SFC IN THE
FORM OF 25-35KT GUSTS PERIODICALLY FROM MID MRNG THRU LATE EVE.
WINDS WILL SUBSIDE THU NIGHT AND A MUCH LESS OMINOUS REPEAT ON
FRI...W/ AFTN BREEZES IN THE 10-20KT RANGE. THIS BRIEF RESPITE WILL
LAST ONLY UNTIL EARLY SAT WHEN ANOTHER LOW PRESSURE SYSTEM MOVES
ACROSS THE DEEP SOUTH AND OFF THE CAROLINA COAST SAT NIGHT. A WINTRY
MIX MAY AFFECT THE AREA BETWEEN I-95 AND THE NRN VA BLUE RIDGE...W/
SNOW ACROSS THE SHEN VLY AND MAINLY RAIN OVER THE DC/BALT METRO
REGIONS.
&&
.MARINE...
EAST/SOUTHEAST FLOW WILL CONTINUE TO INCREASE AHEAD OF LOW PRESSURE
TODAY. HIGH END SCA WILL BE LIKELY. WILL HAVE TO WATCH SOUTHEAST
FLOW ALONG THE LOWER TIDAL POTOMAC/LOWER MD CHESAPEAKE BAY REGION AS
SOUTHEAST WINDS CAN SOMETIMES BE STRONGER THAN FORECAST...IN THIS
CASE GETTING CLOSE TO GALES. LOW PRESSURE MOVES OVER THE WATERS
TONIGHT...WITH WINDS SHIFTING TOWARD DAWN.
IMMEDIATELY BEHIND THE OVERNIGHT RAINS FROM A STRONG SFC LOW PASSAGE
EARLY THU WILL BE A STRONG PRESENCE OF GUSTY WINDS DURING THE
DAYTIME HRS. PRECIP MAY END BUT THE WINDS WILL BE JUST BEGINNING TO
GUST OUT OF THE NW. LOW-END GALE GUSTS WILL BE PRESENT FOR MUCH OF
THE DAY...SO A GALE WRNG HAS BEEN ISSUED FOR THU OVER ALL THE
WATERS. A LESS WINDY DAY ON FRI...THOUGH STILL A FEW NEAR 15-20KT
BREEZES FOR A PORTION OF THE WATERS. ANOTHER LESS INTENSE LOW
PRESSURE SYSTEM WILL MOVE OVER THE AREA ON SAT.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS WERE ONLY A QUARTER TO HALF FOOT ABOVE NORMAL THIS
MORNING...BUT AS EAST AND THEN SOUTHEAST WINDS INCREASE EXPECT
ANOMALIES TO QUICKLY INCREASE.
WATER LEVEL MODEL FORECASTS SHOW A RAPID RISE IN WATER LEVELS
THROUGH THE AFTERNOON FOR THE WESTERN SHORE OF THE BAY. SO HAVE
ISSUED A COASTAL FLOOD ADVISORY FOR THOSE LOCALES THROUGH THE LATE
NIGHT/EARLY MORNING HIGH TIDE CYCLE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR DCZ001.
MD...WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR MDZ501-502.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MDZ006-
007-009>011-013-014.
WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR MDZ003>005.
COASTAL FLOOD ADVISORY UNTIL 10 AM EST THURSDAY FOR MDZ007-011-
014-017-018.
VA...WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR VAZ503-504.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
VAZ052>054.
WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR VAZ025>031-
036>040-042-501.
WV...WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR WVZ501>506.
WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR WVZ050>053-
055.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ530>543.
GALE WARNING FROM 6 AM TO 6 PM EST THURSDAY FOR ANZ530>543.
&&
UPDATE...LISTEMAAHazardous weather outlook, Dec 26, 1:17 PM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 117 PM EST WED DEC 26 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 271000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 117 PM EST WED DEC 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE WASHINGTON DC AND BALTIMORE METROPOLITAN AREAS THROUGH 7 PM. SEE /WBCWSWLWX/ FOR FURTHER DETAILS. A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE WESTERN SHORE OF THE CHESAPEAKE BAY THROUGH TONIGHT. SEE /WBCCFWLWX/ FOR FURTHER DETAILS. ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE THIS AFTERNOON ACROSS LOWER SOUTHERN MARYLAND AND THE LOWER CHESAPEAKE BAY REGION. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR THE WESTERN SHORE OF THE CHESAPEAKE BAY THROUGH 10 AM THURSDAY. SEE /WBCCFWLWX/ FOR FURTHER DETAILS. A GALE WARNING IS IN EFFECT OVER THE WATERS ON THURSDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED THURSDAY NIGHT AND FRIDAY. A STORM SYSTEM WILL LIKELY IMPACT PORTIONS OF THE MID-ATLANTIC SATURDAY AND SATURDAY NIGHT. AT THIS STAGE...RAIN OR SNOW IS POSSIBLE DEPENDING ON THE STORM TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL...SLEET AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-271000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 117 PM EST WED DEC 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR THE ALLEGHENY AND POTOMAC HIGHLANDS AND PORTIONS OF THE EASERN WEST VIRGINIA PANHANDLE THROUGH TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS...INCLUDING THE FAR WESTERN SUBURBS OF THE METRO AREAS...THE EASTERN WEST VIRGINIA PANHANDLE AND THE SHENANDOAH VALLEY. SEE /WBCWSWLWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL LIKELY IMPACT PORTIONS OF THE MID-ATLANTIC SATURDAY AND SATURDAY NIGHT. AT THIS STAGE...RAIN OR SNOW IS POSSIBLE DEPENDING ON THE STORM TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL...SLEET AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:41 AM EST | Gale Warning | LWX | 42 hr | |
| Dec 26, 8:16 AM EST | Coastal Flood Advisory | LWX | Arlington, City of Alexandria, City of Falls Church | 26 hr |
| Dec 26, 6:27 PM EST | Gale Warning | LWX | 28 hr |
Nearby
Wind Advisories in Virginia, 2012Wind Advisories in Maryland, 2012Wind Advisories in West Virginia, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.